Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 647, NWS Jackson, MS

October 6, 2000Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 6, 2000, 9:07 AM CDT for Lincoln County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 6, 2000, 9:07 AM CDT (14:07 UTC)
Expired
Oct 6, 2000, 9:30 AM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lincoln County, MS

What was reported inside it

TimeReportWhereRemark
Oct 6, 9:25 AM CDTThunderstorm WindBrookhaven, MSSeveral trees were blown down, including one tree that was blocking a road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1682 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 061407
SVRJAN
MSC085-061430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
907 AM CDT FRI OCT 6 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 930 AM CDT

* AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF BROOKHAVEN...MOVING EAST_ AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BROOKHAVEN AT 920 AM CDT

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

74

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:35 AM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 6, 3:35 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT FRI OCT 6 2000

PREFRONTAL TROUGH/WIND SHIFT LINE HAD JUST ENTERED NORTH MISSISSIPPI
AT 06Z. MODELS IN SIMILAR AGREEMENT WITH THE MOVEMENT OF THE
WINDSHIFT LINE INTO CENTRAL MISSISSIPPI AROUND SUNRISE AND SOUTH
MISSISSIPPI BY MIDDAY. THE ACTUAL FRONT/COLDER AIR IS PROGGED TO LAG
ANY WHERE FROM 3 TO 5 HOURS BEHIND THE WINDSHIFT.

06Z RADAR AND SATELLITE LOOPS SHOWED A SMALL BAND OF CONVECTION
ACROSS NORTH CENTRAL MISSISSIPPI WITH THE BULK OF THE PRECIP ALONG
AND BEHIND THE FRONT...LATEST TRENDS SHOWS AND INCREASE IN THE
PREFRONTAL PRECIP ALONG THE LOW LEVEL MOISTURE CONVERGENCE AXIS.
DEWPOINTS CURRENTLY RUNNING FROM THE LOW TO MID 70S.

THE QUESTION AT THIS TIME IS NOT WEATHER OR NOT WE WILL GET SOME
RAIN BUT HOW WIDESPREAD IT WILL BE. GUIDANCE GIVES LIKELY TO
WIDESPREAD CATEGORICAL POPS FOR TODAY ACROSS THE FORECAST AREA. IN
KEEPING WITH THE PREVIOUS FORECAST AND THE FACT THAT WE HAVE BEEN
WITHOUT SIGNIFICANT PRECIP FOR SO LONG WILL GO WITH AT LEAST THE
HIGH END LIKELY POPS. BY TONIGHT ALTHOUGH PLENTY OF LOW LEVEL
MOISTURE WILL REMAIN IN PLACE MOST OF THE LIFT WILL BE GONE IN THE
NORTH AND CENTRAL ZONES. WILL TRIM POPS CENTRAL TO SOUTH ACCORDINGLY.

THE NEXT ORDER OF BUSINESS WILL BE THE TEMPERATURES. GUIDANCE FOR
BOTH NGM AND AVN A LITTLE COOLER THAN PROGGED 24 HOURS AGO.  WITH
THE STRENGTH OF THE BUILDING SURFACE HIGH THE COOLER TEMPS WILL BE
BEST FOR THE LATTER PERIODS...THUS AVN/ETA. FOR TODAY... FALLING
HIGHS THROUGH THE AFTERNOON. FOR TONIGHT...THE EXTENSIVE CLOUD DECK
WILL PREVENT TEMPS FROM FALLING AS LOW AS PROJECTED BY AVN/ETA. COLD
STRATOCU BLANKET ON SATURDAY WILL NOT ALLOW FOR MUCH TEMP
VARIATION...SO MAX READINGS ON SATURDAY WILL ONLY BE ABOUT 5 TO 7
DEGREES HIGHER THAN THE MINS.  CLOUDS SHOULD GRADUALLY CLEAR
SATURDAY NIGHT. THE TIGHTENING GRADIENT WILL ALSO MAKE FOR SOME
BRISK CONDITIONS...WINDS OF 15 TO 25 MPH WILL BE COMMON. CURRENT
PACKAGE ALREADY INCLUDES CAUTION ON AREA LAKES.

24 HR QPF DISCUSSION: COLD FRONT CURRENTLY ALONG AN KPRX-KLIT-KMEM
LINE WILL MOVE INTO THE DELTA BY 12Z THEN ACROSS MOST OF THE
FORECAST AREA BY 00Z SAT. PRECIPITABLE WATER OF .75 TO 1.5 INCHES
WILL DECREASE TO AROUND .50 TO .75 INCH BY 12Z SATURDAY. THE NGM QPF
AMOUNTS OVER INTIALIZED AND THUS DRIED OUT POST FRONTAL RAINS TOO
EARLY. THE AVN OVER FORECASTED QPF AMOUNTS OF .50 TO AROUND 1.5
INCHES. PREFER THE ETA SOLUTION...WHICH INITIALIZED THE BEST AND
CAUGHT THE POST FRONTAL RAINFALL AMOUNTS OF .25 INCH NORTH TO AROUND
.75 INCH SOUTH BY 06Z SATURDAY...WITH LOCAL SPOTS OF ONE INCH IN THE
SOUTHEAST. NCEP HAS .25 INCH IN THE NORTH TO .50 INCH IN THE SOUTH.
GENERALLY ACCEPT THE ETA/NCEP SOLUTIONS.

CURRENT EXTENDED LOOKS GOOD. DRY WITH WELL BELOW CLIMO TEMPS THROUGH
THE PERIOD.

.PRELIM NUMBERS...
JAN 075/053 058/040 72-0
MEI 075/055 060/039 72-0

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 5:05 AM CDTSevere Thunderstorm WarningJANIssaquena25 min
Oct 6, 9:41 AM CDTSevere Thunderstorm WarningJANJasper, Smith34 min
Oct 6, 9:45 AM CDTSevere Thunderstorm WarningJANCovington, Jones45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.